MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the product for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, when attempting to separate the bronchus of s6, a tissue too thick to continue (tttc) message occurred and the fire stopped.Upon opening the jaws, a b-shaped formed staple and a fragment of debris fell on the bronchus.The tissue was not dissected, and there was no bleeding.The doctor mentioned that the debris might have prevented the fire from completing.This reload was the second fire within the procedure.The first fire was completed without issues.After the incident, a new sureform 45 stapler and green reload were used, and the fire was completed without problems.The debris will be returned together with the reload.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11.Device evaluation: the green sureform 45 reload was received for failure analysis evaluation.The stapler reload was found to have the blade rotated within the knife track.The blade was not exposed above the surface.There was also cartridge damage noted at the site of the rotated blade.Additionally, the stapler reload was found to have cartridge damage.The cartridge was damaged between the knife track at the site of the blade rotation.The sureform 45 stapler instrument was also received and failure analysis found the instrument to have 1 firing failure based on log review which was not replicated through in-house testing.The stapler instrument was installed onto an in-house system and fired on a test foam using two in-house green sureform 45 reloads.The instrument fired successfully, and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated sections: h2, h6, h11.Further investigation and evaluation of the green sureform 45 reload confirmed the initial failure analysis findings.The rotated blade was found lodged into the left side t-slot wall, and removal of the blade and shuttle revealed additional skiving cartridge damage to the bottom edge of the wall.Significant cartridge damage was observed near the blade¿s final location, resulting from blade rotation and subsequent deformation of the fractured shuttle knife seat, and allowed the blade to contact the t-slot wall.Minor damage was observed on the cutting edge of the blade near its center.The skiving to the reload t-slot, shuttle damage, and blade rotation indicate that force caused the blade to become dislodged from its proper position within the knife seat as it was pushed forward by the i-beam during firing.No material appears to be missing from either the cartridge or the shuttle.A review of a video provided by the customer shows a sureform 45 curved-tip stapler instrument with a green sureform 45 reload installed on arm #3.At one point during the video, the surgeon clamps and initiates firing on the bronchus, with some formed staples already visible in the frame.When the stapler instrument reaches 24mm, it pauses for compression before partially firing and displaying the messages: "tissue too thick to continue" and "tap blue pedal to unclamp and consider changing reload color".The stapler instrument is removed from the bronchus, revealing unformed staples at the distal end of the staple line and formed staples near the proximal end.Additionally, a fragment of the green stapler reload is visible at the proximal end of the bronchus.The bronchus does not appear to have been transected.The surgeon then proceeds to remove the green stapler reload fragment.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22532869
Report Number2955842-2025-30231
Device Sequence Number20704892
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)K10241024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-03
Device Catalogue Number48345G
Device Lot NumberK10241024
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/25/2025
09/19/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/19/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown